Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Achy Balls An Early Sign Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Acute HIV Infection

...HIV test that detects both antibodies to HIV and HIV proteins. This new test should produce results faster than a test for antibodies alone. Risk of Immune Damage Some people think that there's not much harm done in the early stages of HIV infection. They believe that any damage to their immune system will be cured by taking antiretroviral therapy (ART). This is not true! Up to 60% of infection-fighting "memory" CD4 cells (see Fact...
Ask the Experts

Pain in my legs, feet, knees, hamstringsand the gluteus maximus?

Hi i am a 24 year old guy east indian background. Got diagnosed oct 2008. started meds then first truvada and prezista with norvir..for a month then atripla for a month. then truvada and virammune now for 2 months almost. i have been having extreme...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The location of your pain would make standard HIV or drug related peripheral neuropathy unlikely. I would get checked for myopathy/myositis as well as a joint looking for some Read more »

Aching Legs

I was diangosed HIV+ Jan. 9 and started meds (Sustiva and either Epzicom or Truvada--I'm in a study) on April 10. About the third night I noticed some burning on the tops of my feet and tingling in my hands and arms. This has somewhat subsided but...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Your aching limbs could be due to early effects of Sustiva or sometimes the 3TC (in Epzicom) or FtC (in Truvada) among other considerations. Read more »

Body Aches For A Month

Hello Dr. Bob, I have written you before, but know that you can only answer a selected few. I cannot make a donation at this time (just graduated from college and paying off those dreaded student loans that your best friend Bush keeps raising the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...switches from place to place. I also have sharp pains in the soles of my hands and palms of my feet" are not consistent with HIV-associated distal sensory polyneuropathy, nor are they consistent with HIV ARS or HIV disease.I agree an evaluation... Read more »

Muscle aches - HIV induced???

Upon further research I think your answer was not entirely correct. It seems HIV itself can cause Myopathy and Myalgia with elevated creatine kinase.http://www.emedicine.com/med/topic86.htm"Peripheral neuropathies are common in patients infected...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...myopathy as well as an AZT-associated myopathy, both of which are associated with elevated CPKs. The symptoms can include pain and aching in the muscles, usually thighs and shoulders, as well as weakness, with difficulty when rising from a chair... Read more »
Articles
AIDS InfoNet

What Is AIDS?

...one or two weeks. Most people think it's the flu. Some people have no symptoms. Fact Sheet 103 has more information on the early stage of HIV infection. The virus will multiply in your body for a few weeks or even months before your immune... Read more »
The Well Project

Women, Depression and HIV/AIDS

...lack of social support. How Do I Know if I'm Depressed? Symptoms of depression include: Changes in appetite or weight Aches or pains for no clear reason Feelings of sadness, guilt, and/or low self-worth Irritability Lack of interest... Read more »
The Well Project

What Is HIV?

...Symptoms of HIV infection may show up within two to four weeks of exposure to HIV, and can include fever, swollen glands, muscle aches, or rash. Some people do not notice the symptoms because the symptoms are mild, or people think they have a... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...under the skin every day orevery-other-day. If the drug is stopped, the visceral fat comes back. The mainside effects are joint aches, water retention, diabetes, increased lipoatrophy,and increased blood sugar levels. Serostim is approved by the... Read more »
Connect With Others

slight body aches

Posted by Anonymous, 2 Replies
...Hi, I tested negative at 5 months, but right now, about 11 months after the incident, I have slight body aches (my neck, legs, back, feet). Do you think HIV could casue these slight aches? I'm not stressed out or worried or anything, Read more »

hiv

Posted by Anonymous, 1 Reply
...Why is losing weight a sympton for early hiv?? how does it make you lose weight can someone please tell me im scared that i might be hiv positive Read more »

worried : aches, rash, etc.

Posted by Anonymous, 1 Reply
...was the sudden joint pain that I got on my ankles and then knee joint (right leg). That's when I got SO scared that my stomach got extremely "sour" and I felt nauseated once while I was out with my friends. I almost threw up. Then my thigh... Read more »

slight aches and pains back again

Posted by Anonymous, 2 Replies
...Hi, I had a possible exposure about 7 months ago. After that, I developed aches and pains all over my body as well as tiny red spots on both of my thighs. My stomach had a really "sour" feeling for about Read more »